MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 23X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 23X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305762
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: not applicable as no sample is returned.Investigation conclusion: unable to confirm the customer experience as actual sample was not returned.Root cause description: eclipse usage guidelines have been provided where in the guidelines stated ¿activation of the protective mechanism may cause minimal splatter of any fluid that is remaining in the needle after injection¿.Root cause is therefore not established.Rationale: eclipse usage guidelines been provided.
 
Event or Problem Description
It was reported that needle eclipse 23x1 rb leaked.This was discovered during use.The following information was provided by the initial reporter: material no: 305762, batch no.: unknown.It was reported that as the safety device is engaged, blood will either dribble out of the needle tip or on some occasions, it will almost splash out a drop.Verbatim: the other day it was brought to my attention that we have had some issues with the use of the eclipse safety needles.No one has ever said anything until now and it may be a user error issue, but i wanted to follow-up on it.It seems that as the safety device is engaged, that it is not uncommon that blood will either dribble out of the needle tip or on some occasions it will almost splash out a drop.We have not had any situations in which someone has been harmed or even exposed.I am understanding that this has been happening for a long time, so it leads me to believe it's not specific to a lot number, but most likely is related to the guidelines warning of excess blood in the needle.

Brand Name
NEEDLE ECLIPSE 23X1 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9701220
Report Number8041187-2020-00077
Device Sequence Number13616669
Product Code FMI
UDI-Device Identifier30382903057628
UDI-Public30382903057628
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305762
Device Catalogue Number305762
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2020
Initial Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;